MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SMARTABLATE¿ SYSTEM IRRIGATION PUMP; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC SMARTABLATE¿ SYSTEM IRRIGATION PUMP; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number M490008
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 10/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The hardware investigation has begun but it has not been completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Concomitant products: pronto extraction catheter (model# unknown, lot# unknown); stockert generator (model# unknown, lot# st2355); thermocool® smart touch¿ electrophysiology catheter (model# d-1336-02-s, lot# 30046697m).Manufacture reference no: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) male patient underwent an ablation procedure for paroxysmal atrial fibrillation (afib) with a smartablate¿ system irrigation pump and suffered air embolism requiring air removal.During the procedure, right coronary air embolism was discovered as the physician noticed an st segment elevation.The air was removed from the right coronary artery by a pronto extraction catheter.Patient was reported to be in stable condition after air removal.Extended hospitalization was required for neurological and cardiac monitoring.Patient¿s outcome was improved.Physician¿s opinion regarding the cause of the adverse event is that it was procedure-related.
 
Additional Manufacturer Narrative
It was reported that a 57-year-old male patient underwent an ablation procedure for paroxysmal atrial fibrillation (afib) with a smartablate¿ system irrigation pump and suffered air embolism requiring air removal.The investigational analysis completed 5/21/2019.Repair follow-up was performed and device was not shipped for service.Service was declined.Complaint was unable to confirm.Certificate of conformance was reviewed.It was verified that the device was manufactured in accordance with documented specification and procedures.Manufacturer ref no: (b)(4).

Brand Name
SMARTABLATE¿ SYSTEM IRRIGATION PUMP
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key8089929
Report Number2029046-2018-02312
Device Sequence Number1459212
Product Code LPB
UDI-Device Identifier04260166371093
UDI-Public04260166371093
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P990071/S017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberM490008
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer05/21/2019
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date06/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age57 YR
Patient Weight115